MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm portico valve ((b)(6)) was chosen for implant during a transcatheter aortic valve implantation using flexnav delivery system.The annulus diameter was measured as 68.2mm.A 20mm non-compliant balloon was used during the pre-dilatation.The valve was deployed without issue.The starting implant depth at deployment was 5mm, and the final implant depth at release was 5mm.There was mild calcium present.There was no tension in the delivery system at the time of final deployment.The patient did not have a horizontal aorta.After the valve was fully released, the valve dislodged from the annulus into the left ventricular outflow tract (lvot).At the time the valve migrated, the pigtail catheter was in the ascending aorta, and the delivery system was in the annulus level of deployment.Half of the valve was in the aortic annulus, and half of the valve was in the lvot.The valve was snared into the annulus, but then the valve embolized into the aorta.The valve position was stabilized in the aorta.The valve did not cause an obstruction of the lvot and did not block a coronary artery or arteries.Another 25mm portico valve ((b)(6)) was implanted via valve-in-valve procedure.A post-dilatation was performed due to perivalvular leak.The patient remained hemodynamically stable throughout the procedure.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of paravalvular leak and valve migration was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the navitor instructions for use, "post-implantation precautions: once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.".

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17203945
Report Number2135147-2023-02778
Device Sequence Number6666794
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2025
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number8538531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM, FNAV-DS-SM, 8449186.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale